# SDR CA030313007

- Difficulty date: March 11, 2003
- Submitted: April 14, 2003
- Operation: Air carrier
- Make and model: Boeing 737281
- Aircraft time: 44,805 hours
- Engine: Pwa JT8D17
- System (JASC): 7250 · Turbine Section
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Part time: 34,101 hours, 40,548 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, R, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) FLIGHT 41,  NR 1 ENG FAILURE ON CLIMBOUT SHORTLY AFTER TAKEOFF THROUGH 3200 FT ASL, CREW HEARD A BANG FROM NR 1 ENG AFTER CLIMB THRUST WAS SET & FLAPS HAD RETRACTED. CREW IDENTIFIED PROBLEM AS NR 1 ENG NOT PRODUCING THRUST & THE 'EGT' WAS PEGGED HIGH OFF GAUGE. NR 1 ENG WAS SHUTDOWN & MAX CONTINUOUS THRUST SET ON NR 2. FIRE BOTTLES NOT DISCHARGED.  NO INDICATION OF FIRE OR HIGH TEMPERATURES AFTER ENGINE WAS SHUTDOWN.  CREW DECLARED AN EMERGENCY & RETURNED TO YLW. A/C LANDED WITHOUT INCIDENT.  INSPECTION REVEALED NR 1 ENG TURBINE BLADES MELTED DOWN TO APPROX 3 INCH STUBS.   MAINTENANCE REPLACED NR 1 ENG. ENG GROUND RUNS & SYS CHECK COMPLETED. AIRCRAFT RETURNED TO SERVICE WITH NO FURTHER INCIDENTS.
